|abacavir excreted in stools
May 18, 2004
dear doctor i am 35; female and hiv + since the last 7 years. my vl and cd4 are well controlled (cd4 > 500; vl < 50). i recently shifted (5 weeks ago) to a combo of abacavir + sustiva + 3tc from an earlier regimen which had a pi (viracept) because of lipidystrophy changes. recently (more than 7 occasions) i have observed that the entire tablet of abacavir is being excreted in my stools. i keep getting diarrhoea on and off for which i do not always take antiboiotics / antiamebics. can i break the tablet and have it? why is this happening -- can u give any probable reasons. i am scared because it is like being on a 2 drug regimen. what should i do ??
| Response from Dr. Lee
This is a first for me. I have not heard of Abacavir (Ziagen) passing through whole in the stool. I understand that there are no food restrictions or requirements for dissolving or absorption. Since you have noted it more than once, I suggest that you discuss changing your regimen. As you point out, without the Abacavir absorption you are on a less effective dual rather than triple cocktail.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The End Result Of Hiv If Left Untreated?
- How Can A Person Be Hiv Positive But Test Negative?
- A Period Of Time During Which A Person Infected With Hiv Has No Symptoms
- Can You Be A Carrier Of Hiv But Not Suffer From It?
- Natural Treatments For Autoimmune Hepatitis
- Stress And Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.